MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 3 L; FEMORAL CEMENTED COMPONENT

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 3 L; FEMORAL CEMENTED COMPONENT
Catalog Number 02.12.0003L
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date, the final implants were not implanted yet.Batch review performed on 28 august 2018.Lot 177991: (b)(4) items manufactured and released on 22 january 2018.Expiration date: 2023-01-04 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Others devices involved.Gmk-sphere reference 02.07.1202l (k090988) tibial tray fixed cemented size 2 l.Lot 177760: (b)(4) items manufactured and released on 28 february 2018.Expiration date: 2023-02-13 no anomalies found related to the problem.To date (b)(4) items of the same lot have been already sold without any similar reported event.Reference 02.12.0211fl (k140826) tibial insert fixed sphere flex size 2/11 mm l.Lot 155638: (b)(4) items manufactured and released on 29 february 2016.Expiration date: 2021-02-01 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-sphere reference 02.07.0033rp (k090988) patella resurfacing size 1.Lot 176695: (b)(4) items manufactured and released on 01 march 2018.Expiration date: 2023-02-14 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The surgeon removed the implant due to an infection 1 months and half after primary surgery.After that he implanted a spacer.The final revision has not been scheduled yet.After the removal of the devices, he found that the explanted component were not adhered completely to the bone cement in comparison with the competitor's one.He felt the adhesion strength of bone cement and our devices were too low.[(b)(6).].
 
Additional Manufacturer Narrative
Update october 09, 2018: no info about revision will become available.Visual inspection performed by r&d product manager on september 28, 2018.Revision surgery after about 1 month and a half from primary implantation for infection.No traces of residual cement can be seen on the distal surface of the explanted tibial baseplate and on the internal surface of the femoral component in contact with the bone.This is something usual to be seen on explanted components even if the cause of revision is not instability, loosening or mobilization.Therefore, lack of cement on the explanted components is not an evidence of lack of adhesion between the cement and the implant due to faulty devices.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 3 L
Common Device Name
FEMORAL CEMENTED COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7826827
Report Number3005180920-2018-00634
Device Sequence Number1287624
Product Code JWH
UDI-Device Identifier07630030825811
UDI-Public07630030825811
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/04/2023
Device Catalogue Number02.12.0003L
Device Lot Number177991
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer07/30/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;